Acute pulmonary reactions to nitrofurantoin are an uncommon side effect of therapy and can cause minor or life-threatening pulmonary dysfunction. Symptoms include fever, chills, cough, pleuritic chest pain, dyspnea. Rarely, pleural effusion and/or pulmonary hemorrhage may occur. Diagnosis is made by clinical suspicion and exclusion of other causes of respiratory compromise. Bronchoalveolar lavage (BAL) may be used to rule out infectious etiologies, and an increase in BAL fluid eosinophils is suggestive of drug-induced toxicity. The acute reaction to nitrofurantoin is believed to be mediated by an immune mechanism. Treatment is mainly discontinuation of the drug, however, corticosteroid therapy is recommended for severe reactions. A chronic reaction associated with long-term treatment with nitrofurantoin has also been reported and causes irreversible pulmonary fibrosis. Nitrofurantoin is commonly used to treat urinary tract infections during pregnancy. Despite the known pulmonary side effects of nitrofurantoin, there is no report of this toxicity occurring in pregnant patients. We present a case of respiratory failure occurring in a woman at 16 weeks' gestation who was being treated with nitrofurantoin for a urinary tract infection.